North Dakota, 2006

Hail in North Dakota, June 30, 2006

June 30, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM CST, 20 hours 15 minutes earlier.

Area forecast discussion, Jun 29, 2:00 PM CST, 20 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU JUN 29 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
SMALL DIFFERENCES IN TIMING OF SYSTEM INTO WESTERN DAKOTAS THIS
EVENING. USING BLEND OF NAM/GFS FOR TIMING. COLD FRONT NOW
APPROACHING WESTERN BORDER WITH MOVE TO CENTRAL ZONES OVERNIGHT AND
TO EASTERN PORTION OF CWA BY 18Z FRIDAY. AIRMASS VERY DRY BEHIND
FRONT WITH EASTERN MONTANA LOCATIONS REPORTED MID 90 TEMPS AND LOW
30S DEW POINTS. FIRE WX CONDITIONS THIS EVENING APPROACHING WARNING
CRITERIA BUT VALUES REMAIN MARGINAL AND COUNTIES AFFECTED ALREADY
UNDER CIVIL BURN BAN SO WILL NOT ISSUE SHORT LIVED HEADLINES FOR
FIRE WX. SOME ELEVATED RETURNS IN FAR SOUTHWEST AND NORTH CENTRAL
PORTIONS SO KEPT SLIGHT CHANCE POPS THIS EVENING WITH CHANCES
INCREASING OVERNIGHT AND FRIDAY.

UPPER LEVEL SHORT WAVE NOW PUSHING NORTHEAST PAC NW WILL
REACH NORTHERN PLAINS BY MIDDAY HELPING TRIGGER CONVECTION. SURFACE
FORCING EAST OF MOST OF ZONES SO WILL NOT MENTION SEVERE FOR NOW.
UPPER LEVEL LOW TRACKING TOP OF RIDGE NORTH CENTRAL CANADIAN PRAIRIE
PROVINCES FLATTENING RIDGE  WITH ZONAL FLOW SATURDAY. RIDGE
REBUILDING SUNDAY AND NORTHWEST FLOW REDEVELOPING. WEAK SHORT WAVES
IN NORTHWEST FLOW MAY TRIGGER DIURNAL SCATTERED CONVECTION ON
WEEKEND.

.LONG TERM...MONDAY THROUGH THURSDAY...
OVERALL NO PATTERN CHANGE IN THE EXTENDED. WESTERN RIDGE WILL STAY
IN PLACE WITH SLIGHT MOVEMENT EAST BY MID NEXT WEEK. WEAK
DISTURBANCES WILL CONTINUE TO TOP THE RIDGE AND INFLUENCE THE
WEATHER IN THE NORTHERN PLAINS. LACK OF LOW LEVEL MOISTURE WITH
CONTINUED REINFORCEMENT OF NORTHERLY FLOW WILL MEAN LITTLE OR NO
APPRECIABLE RAINFALL. MODELS HINT AT SHIFTING WESTERN RIDGE EAST
WITH PACIFIC TROUGH DIGGING IN...TOWARDS THE END OF NEXT. THIS WOULD
PRODUCE SOUTHWEST FLOW ALOFT...AND ALLOW A BETTER CHANCE OF SOME
MUCH NEEDED RAINFALL AS DEEPER TROUGH LIFTS NORTHEAST.
HOWEVER...WITH LACK OF CONTINUITY IN MODEL RUNS...VERY LITTLE
CONFIDENCE IN THIS SOLUTION AT THIS TIME.

TEMPERATURES WILL COOL SLIGHTLY INTO THE 80S ON MONDAY WITH BACKDOOR
COLD FRONT...THEN REBOUND BACK INTO THE 90S BY TUESDAY THROUGH
THURSDAY...WITH COOLER TEMPS EAST. HIGH PRESSURE WILL COVER THE
REGION TUESDAY BRINGING AN ENJOYABLE BUT WARM HOLIDAY. A SHORTWAVE
IS PROGGED TO TOP THE RIDGE ON WEDNESDAY...HAVE ADDED LOW POP FOR
THAT PERIOD. QUESTION WILL BE HOW MUCH LOW LEVEL MOISTURE WE CAN
BRING INTO THE AREA. EVAPOTRANSPIRATION MAY BE OUR BEST CHANCE
WITH GULF SHUTOFF THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/JC
Hazardous weather outlook, Jun 30, 3:13 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The radar

The Glasgow radar (KGGW), 204 km away, was scanning. The volume nearest the first event began at 16:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Williams

When
June 30, 10:15 AM CST to 10:17 AM CST
Where
Williams County, Grenora
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.617, -103.933

Mostly pea sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511329.